Alert archive / New Jersey / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 230, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Dec 19, 2025, 9:41 AM EST for 9 counties in New Jersey; Bucks County, Philadelphia County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2025, 9:41 AM EST (14:41 UTC)
- Expired
- Dec 19, 2025, 10:30 AM EST
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Somerset County, NJ, Bucks County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WUUS51 KPHI 191441
SVRPHI
NJC005-007-015-019-021-023-025-029-035-PAC017-101-191530-
/O.NEW.KPHI.SV.W.0230.251219T1441Z-251219T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
941 AM EST Fri Dec 19 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Northern Ocean County in southern New Jersey...
Southeastern Hunterdon County in northwestern New Jersey...
Northwestern Camden County in southern New Jersey...
Mercer County in central New Jersey...
Northeastern Gloucester County in southern New Jersey...
Northern Burlington County in southern New Jersey...
Southern Somerset County in northern New Jersey...
Monmouth County in central New Jersey...
Middlesex County in northern New Jersey...
Southeastern Bucks County in southeastern Pennsylvania...
Northeastern Philadelphia County in southeastern Pennsylvania...
* Until 1030 AM EST.
* At 941 AM EST, severe thunderstorms were located along a line
extending from near Hopewell to Magnolia, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Philadelphia, Toms River, Trenton, New Brunswick, Perth Amboy,
Somerville, Somerset, Edison, Lakewood, Cherry Hill, Middletown,
Old Bridge, Bensalem, Jackson, Howell, East Brunswick, Evesham,
South Brunswick, Sayreville, and Mount Laurel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4000 7414 3976 7513 4046 7489 4063 7442
4060 7446 4060 7421 4056 7421 4055 7425
4050 7426 4050 7428 4047 7427 4044 7420
4046 7418 4045 7413 4042 7401 4048 7401
4047 7399
TIME...MOT...LOC 1441Z 248DEG 50KT 4042 7485 3986 7504
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
RCM2 follow-up statements
750
WWUS51 KPHI 191505
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
1005 AM EST Fri Dec 19 2025
NJC007-015-019-PAC017-101-191515-
/O.CAN.KPHI.SV.W.0230.000000T0000Z-251219T1530Z/
Hunterdon NJ-Camden NJ-Gloucester NJ-Bucks PA-Philadelphia PA-
1005 AM EST Fri Dec 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNTERDON...
NORTHWESTERN CAMDEN...NORTHEASTERN GLOUCESTER...SOUTHEASTERN BUCKS
AND NORTHEASTERN PHILADELPHIA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4000 7414 3984 7480 4057 7457 4063 7443
4060 7446 4060 7421 4056 7421 4055 7425
4050 7426 4050 7428 4047 7427 4044 7420
4046 7418 4042 7402 4047 7400 4047 7399
TIME...MOT...LOC 1505Z 248DEG 50KT 4054 7445 3998 7464
$$
NJC005-021-023-025-029-035-191530-
/O.CON.KPHI.SV.W.0230.000000T0000Z-251219T1530Z/
Ocean NJ-Mercer NJ-Burlington NJ-Somerset NJ-Monmouth NJ-
Middlesex NJ-
1005 AM EST Fri Dec 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR NORTHERN OCEAN...EASTERN MERCER...NORTHEASTERN BURLINGTON...
SOUTHEASTERN SOMERSET...MONMOUTH AND MIDDLESEX COUNTIES...
At 1005 AM EST, severe thunderstorms were located along a line
extending from Society Hill to near Pemberton, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Toms River, New Brunswick, Perth Amboy, Somerset, Edison, Lakewood,
Middletown, Old Bridge, Jackson, Howell, East Brunswick, South
Brunswick, Sayreville, North Brunswick, Marlboro, Manalapan,
Carteret, Tinton Falls, Holmdel, and Middlesex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4000 7414 3984 7480 4057 7457 4063 7443
4060 7446 4060 7421 4056 7421 4055 7425
4050 7426 4050 7428 4047 7427 4044 7420
4046 7418 4042 7402 4047 7400 4047 7399
TIME...MOT...LOC 1505Z 248DEG 50KT 4054 7445 3998 7464
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
RCM754
WWUS51 KPHI 191520
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
1020 AM EST Fri Dec 19 2025
NJC005-021-023-025-029-035-191530-
/O.EXP.KPHI.SV.W.0230.000000T0000Z-251219T1530Z/
Ocean NJ-Mercer NJ-Burlington NJ-Somerset NJ-Monmouth NJ-
Middlesex NJ-
1020 AM EST Fri Dec 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OCEAN...EASTERN
MERCER...NORTHEASTERN BURLINGTON...SOUTHEASTERN SOMERSET...MONMOUTH
AND MIDDLESEX COUNTIES WILL EXPIRE AT 1030 AM EST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4000 7414 3984 7480 4057 7457 4063 7443
4060 7446 4060 7421 4056 7421 4055 7425
4050 7426 4050 7428 4047 7427 4044 7420
4046 7418 4042 7402 4047 7400 4047 7399
TIME...MOT...LOC 1520Z 248DEG 50KT 4060 7426 4004 7446
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 8:56 AM EST, 45 minutes earlier.
Area forecast discussion, Dec 19, 8:56 AM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
856 AM EST Fri Dec 19 2025
.SYNOPSIS...
A frontal system will bring unsettled weather today, followed
by very windy conditions later today and tonight as low pressure
strengthens to our north. High pressure will move offshore of
the Virginia and North Carolina coasts Saturday into Saturday
night. A couple of dry cold fronts are expected to move across
the area Sunday and early Monday, followed briefly by high
pressure later Monday. A warm front and subsequent cold front is
then forecast to move across the area around Tuesday, followed
briefly by high pressure Wednesday into Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of mid morning, the cold front has begun to enter western parts
of our County Warning Area (Berks County northward through the
Lehigh Valley). Right along it, is a narrow line of low topped
convection producing wind gusts of 40 to 50 mph. Expect this to move
through the I-95 corridor around around the 10 AM timeframe and then
off the coast by early this afternoon. It's possible that right
along this line there could be some localized wind gusts to 60 mph
as the area remains in a MARGINAL threat for severe weather.
Otherwise, a Wind Advisory remains in effect area wide due to both
strong southerly winds ahead of the front and then strong westerly
winds behind the front by this afternoon. Generally speaking, expect
the southerlies to continue gusting 35 to 45 mph with occasional
gusts up to 50 mph. Once the westerly winds kick in this afternoon,
expect more widespread wind gusts of 40 to 50 mph. These winds could
result in some downed trees and scattered power outages...especially
given the wet conditions softening up the soil
Any severe threat quickly winds down once that convective line moves
offshore by midday. However, winds behind the front will ramp back
up, this time out of the west/northwest. Modest cold air advection
will begin in the wake of the front, resulting in deep boundary
layer mixing. This will bring a period of 20-30 MPH sustained winds
and gusts of 40 to 50 MPH from the early afternoon until the late
evening. Wind Advisory goes until 1 AM, but may be able to be
cancelled early depending on how quickly things taper off. After the
Wind Advisory ends, a quiet Saturday morning is expected as
temperatures get down into the low to mid 20s.
In terms of total rainfall, amounts will hover right around an inch
with up to 2" possible in the Poconos. The heaviest will fall around
the morning commute, so some slow downs are likely. Flooding
concerns should be minimal overall though, mainly limited to urban
and poor drainage areas. Ensemble river forecasts continue to show
less than a 10% chance of any forecast point hitting action stage.
One final thing to note, temperatures will be at their max this
morning (50s to around 60) and then fall off in the wake of the cold
front getting into the upper 30s/low 40s by sunset and then 20s for
overnight lows tonight. One thing to note though is that
temperatures likely won't reach the freezing mark until this
evening meaning enough time will have passed from the rain
ending to result in widespread icy conditions (flash freeze)
being an issue. That said, any remaining areas of standing water
will freeze so there could certainly still be some icy spots
tonight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure will be in charge of the weather for Saturday. A weak
cold front crosses the Middle Atlantic on Sunday. A dry forecast
continues for both days. Temperatures will be below normal Saturday
but will climb a little above normal for Sunday. Once the front
passes Sunday, temps will return to more normal readings. Highs Sat
will be in the upper 30s N/W and low/mid 40s elsewhere. For Sunday,
highs will range from the low 40s N/W to near 50 S/E. Winds will
increase and become gusty behind the front Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure will be across the Middle Atlantic area Monday. It
will quickly move offshore overnight and be followed by clouds for
later Monday night and into Tuesday. These clouds and associated
rains/snows will be the result of low pressure and its associated
fronts moving across southern Canada and New York. The chances for
precipitation have increased (compared to yesterday) with Pops in
the 40% to 50% range most spots.
The quick moving low will be followed by another area of high
pressure for the midweek with dry weather for Wednesday. It will be
followed by a cold front for Thursday then another low/front for
Friday. Right now, we'll carry Pops in the 20% to 30% range for most
areas. Considering the temps for Thu/Fri, the precipitation will be
rain for the area.
Temperatures will moderate thru the week with below normal readings
Monday and slightly below for Tuesday. After that, close to normal
readings are expected for Wednesday and then above normal for
Thu/Friday.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...MVFR with pockets of IFR in heavier downpours. A front
passes through between 12z-14z, with winds quickly changing
direction from south-southwest to west-northwest. A squall line
moving along the front could bring a brief period of TSRA but
have left thunder out of the TAFs for now as the probability of
thunder is 15% or less. Brief lull in winds as front passes,
but behind the front, winds out of the WNW will be around 15-25
kt with gusts 30-40 kt. Once front passes, conditions should
lift quickly back to VFR around 16z-18z. Moderate confidence in
timing of wind shifts, moderate confidence in extent and timing
of restrictions and when conditions improve.
Tonight...VFR conditions expected. Gusty west winds 25-30 knots
early. Wind gusts should diminish between 06z-09z. High
confidence in prevailing VFR, moderate confidence in timing of
wind decreases.
Outlook...
Saturday thru Monday... VFR expected. Gusty winds Sunday.
Tuesday... sub-VFR probable with rains and morning snow
possible.
&&
.MARINE...
A Gale Warning is in effect for all marine zones through 1 AM. Winds
this morning will be out of the south around 20-30 kt with gusts
near 40 kt. A cold front passes between 9-11 AM on Delaware Bay and
10 AM to 1 PM on the ocean, which will result in winds abruptly
shifting and becoming west/northwesterly. While a lull may be
observed with the frontal passage, winds will pick up this afternoon
and evening out of the west/northwest around 25-35 kt with gusts
hovering near 40 kt again. Winds quickly diminish after 06z, but an
SCA will likely be needed through the rest of the night. Seas 7 to
11 feet.
Outlook...
Saturday thru Monday...Small Craft Advisory conditions remain
in effect.
Monday night.. Conditions lower below advisory levels.
Tuesday...Conditions expected to return to Small Craft Advisory
levels. Chance of rain.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 1 AM EST Saturday for PAZ054-055-060>062-
070-071-101>106.
NJ...Wind Advisory until 1 AM EST Saturday for NJZ001-007>010-
012>027.
DE...Wind Advisory until 1 AM EST Saturday for DEZ001>004.
MD...Wind Advisory until 1 AM EST Saturday for MDZ012-015-019-020.
MARINE...Gale Warning until 1 AM EST Saturday for ANZ430-431-450>455.
&&
SYNOPSIS...Robertson
NEAR TERM...Fitzsimmons/Hoeflich
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...Hoeflich/OHara
MARINE...Hoeflich/OHaraHazardous weather outlook, Dec 19, 5:05 AM EST, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 505 AM EST Fri Dec 19 2025 MDZ012-015-019-020-201015- Kent MD-Queen Annes-Talbot-Caroline- 505 AM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Hoeflich
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 12:28 PM EST | Areal Flood Warning | PHI | Hunterdon | 3 hr |
| Dec 19, 1:40 PM EST | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Hunterdon, Salem, Warren | 65 min |
| Dec 19, 2:41 PM EST | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 64 min |
| Dec 19, 2:51 PM EST | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester, Hunterdon, Mercer and 4 more | 54 min |
| Dec 19, 3:31 PM EST | Special Marine Warning | PHI | 59 min | |
| Dec 19, 4:34 PM EST | High Wind Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 8 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2025Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.